How to Cope With Moodswings in Between Changing Medications?
Right now I am changing from Tenex back to Clonidine because the Tenex wasn't helpful. However, because they are both blood pressure medications (the Catapres application should be familiar to some people) they can't be taken at the same time. Additionally it has to be raised slowly because the Zofran lowers blood pressure as well. Technically those medications are for my physical disability (which the Tenex was not working on as well as it should) but they serve as mood stabilizers as well (Clonidine is sometimes used for this officially). But yesterday going off the Tenex and starting the Clonidine there was a "rush" a feeling I don't enjoy because it signals the onset of mania. Today is a bit better. But I have to raise the medications at a scheduled titration. So I'll have to bear with it in the meantime.
I'm sure the same thing has happenned to other people. Two medications can interact so you have to be taken off one to start the other. Or it has a required slow titration dose. When I was transferred from Lithium to Lamictal years ago it took 3 months to transfer to a full dose of Lamictal. And there were a lot of manic episodes in between and behavior to accompany it. Now that the antipsychotic agent I am on is far better it will keep that in check. But the feelings do emerge. Surely this has happenned to other people. How do you deal with it?
Mindfullness Keeping things simple Remind yourself of what your doing and why.Pay attention to how you're feeling.Be aware of any signs of mania and call your doctor if you think you are having an eposide.Try to keep it in today, and not focus on how long this tranisition will take......My pdoc added Lamictal last week I'm on day 7 and already I can feel it. I've noticed some highened awareness and I am also worried about mania but I gest take a deep breath and try not to react By the my grand son takes Tenex for tourtts(sp) Good luck I hope you will feel more like yourself soon
Thanks. Since this was prescribed by my neurologist I'll have to keep in touch with him but my psychopharmocologist and neurologist keep in touch with it each other. Some aspects of what's going on with me are new to clinical understanding (that I keep to the journal entries). Thankfully mood stabilization is not one of them. Unfortunately, the muscle relexants I take for my physical disability are activating and keep me up until mid morning though I think when the Clonidine hits the proper dose and I can transfer to the patch form that should help that as well as the fact that when I was on it I was able to be out and about and after I stopped it the physical disability returned and I became homebound and would like in time for spring to get back to the outside world (besides daily walks). The Clonidine was causing some personality changes as did the Tenex at first but the antipsychotic effects of the Zofran seemed to have balanced those out and it has a mood stabilization effect as well (my psychopharmocologist explained why, need not take up a post with clinical terminology). Clonidine is not generally a first line mood stabilizer but the Clonidine patch and Tenex as well are indeed effective on Tourrette's (from people I know as well). The main thing I'll be monitoring as the dose is raised besides moods is my blood pressure but I have a blood pressure machine and report the numbers to my neurologist and psychopharmocologist and will make follow up appointments. I think everyone here knows I am responsible but thanks for reminding me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.